Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 10, 2014, 8:10 PM CDT for Cooper County, Howard County, Saline County, Missouri. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2014, 8:10 PM CDT (01:10 UTC)
- Expired
- May 10, 2014, 9:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Cooper County, MO, Howard County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:15 PM CDT | HAIL 1 | 7 Nw Boonville, MO | HAIL 2 INCHES DEEP ON THE GROUND WITH FOG. NEAR BOONESBORO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
800
WUUS53 KEAX 110110
SVREAX
MOC053-089-195-110215-
/O.NEW.KEAX.SV.W.0110.140511T0110Z-140511T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
810 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COOPER COUNTY IN CENTRAL MISSOURI...
SOUTHERN HOWARD COUNTY IN CENTRAL MISSOURI...
EAST CENTRAL SALINE COUNTY IN CENTRAL MISSOURI...
* UNTIL 915 PM CDT
* AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF GLASGOW...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BOONVILLE...NEW FRANKLIN...LAMINE...FRANKLIN...WOOLDRIDGE AND
PRAIRIE HOME.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 94 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3868 9262 3868 9268 3907 9306 3922 9293
3904 9253 3900 9256 3898 9256 3892 9249
TIME...MOT...LOC 0110Z 303DEG 22KT 3909 9289
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
CDB3 follow-up statements
281
WWUS53 KEAX 110122
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT SAT MAY 10 2014
MOC195-110132-
/O.CAN.KEAX.SV.W.0110.000000T0000Z-140511T0215Z/
SALINE MO-
822 PM CDT SAT MAY 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SALINE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3874 9259 3903 9293 3918 9284 3904 9253
3900 9256 3898 9256 3892 9249
TIME...MOT...LOC 0122Z 303DEG 22KT 3905 9281
$$
MOC053-089-110215-
/O.CON.KEAX.SV.W.0110.000000T0000Z-140511T0215Z/
COOPER MO-HOWARD MO-
822 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOWARD AND NORTHEASTERN COOPER COUNTIES UNTIL 915 PM CDT...
AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF NEW FRANKLIN...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BOONVILLE...NEW FRANKLIN...FRANKLIN...WOOLDRIDGE AND PRAIRIE HOME.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 99 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3874 9259 3903 9293 3918 9284 3904 9253
3900 9256 3898 9256 3892 9249
TIME...MOT...LOC 0122Z 303DEG 22KT 3905 9281
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
CDB860
WWUS53 KEAX 110134
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 PM CDT SAT MAY 10 2014
MOC053-089-110215-
/O.CON.KEAX.SV.W.0110.000000T0000Z-140511T0215Z/
COOPER MO-HOWARD MO-
834 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
HOWARD AND NORTHEASTERN COOPER COUNTIES UNTIL 915 PM CDT...
AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
FRANKLIN...AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WOOLDRIDGE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 108 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3886 9253 3900 9277 3915 9276 3904 9253
3900 9256 3898 9256 3892 9249
TIME...MOT...LOC 0134Z 292DEG 36KT 3902 9263
HAIL...1.75IN
WIND...70MPH
$$
CDB197
WWUS53 KEAX 110141
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
841 PM CDT SAT MAY 10 2014
MOC053-089-110150-
/O.CAN.KEAX.SV.W.0110.000000T0000Z-140511T0215Z/
COOPER MO-HOWARD MO-
841 PM CDT SAT MAY 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOWARD AND
NORTHEASTERN COOPER COUNTIES IS CANCELLED...
THE WARNING HAS BEEN REPLACED WITH ANOTHER SEVERE THUNDERSTORM
WARNING TO BETTER MATCH THE MOTION OF THE ONGOING STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3886 9253 3900 9277 3915 9276 3904 9253
3900 9256 3898 9256 3892 9249
TIME...MOT...LOC 0140Z 292DEG 36KT 3899 9256
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:45 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 10, 6:45 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 645 PM CDT Sat May 10 2014 .DISCUSSION... Issued at 331 PM CDT SAT MAY 10 2014 Primary concern in the next several days will be severe storm chances across the area. Ongoing convection will expand eastward this afternoon and this evening, with additional redevelopment possible in far eastern Kansas by early evening. MUCAPE in the 3000-4000 J/kg range and bulk shear around 50 kts will support supercellular structures and very large hail. Storm bases are currently around 5-6 kft, possibly also supporting damaging winds but decreasing the tornado threat. A warm front currently stretching southeast from Maryville through Marshall, MO will continue to lift northeast, and may serve as the only focus for isolated tornado potential this afternoon. Storms will begin to weaken after dark as surface-based instability decreases in the warm sector, and the warm front should lift into IA. Any ongoing storms will begin to lift back to the north as the low-level jet increases tonight, and could strengthen slightly towards daybreak, but are not expected to become severe. For Sunday, most daytime severe activity should focus along the warm front in southern Iowa, far southeast Nebraska, and possibly portions of northeast Kansas. These storms will very likely be severe along the warm front, but should stay mainly north of the CWA until the boundary starts pushing southeastward after 00z. The main hazards should be damaging winds and perhaps some severe hail as the storms make their southeastward push later in the evening, and the most likely period for severe weather on Sunday for the majority of the CWA should be between 8 PM - 2 AM along the cold frontal boundary. The boundary may still linger in the far southeastern CWA when it re-fires on Monday afternoon, but the period for any strong to severe storms will be rather brief. Afterward, a few post-frontal showers may linger across central MO, but much quieter and cooler conditions are expected. Little to no change to the extended forecast period. The main story for most of next week will be cooler temperatures and a few small chances for light rain showers. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 644 PM CDT SAT MAY 10 2014 Isolated thunderstorms will continue across the area for the next few hours, then should gradually begin to weaken after 03z. Another area of showers and thunderstorms may develop across eastern Kansas and west central Missouri, lifting northward between 06z and 12z, but the uncertainty is too large with this line to add more than VCTS at any of the TAF sites. Most of the area should be clearing out after 12z Sunday, and should stay storm-free until after 00z Sunday evening. Large hail and damaging winds are possible with the isolated storms this evening, and will be possible again with the storms on Sunday evening after 00z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Laflin
Hazardous weather outlook, May 10, 12:20 PM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1220 PM CDT SAT MAY 10 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111730- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1220 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. STORMS ARE EXPECTED TO DEVELOP ALONG A LINE FROM SOUTHEAST KANSAS THROUGH NORTHWEST MISSOURI IN THE EARLY TO MID- AFTERNOON HOURS. ADDITIONAL ISOLATED STORMS WILL DEVELOP ACROSS MISSOURI. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...SOME DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI AFTER MIDNIGHT AND MAY CONTINUE INTO SUNDAY MORNING WITH THE POTENTIAL TO PRODUCE LARGE HAIL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE WEATHER WILL BE POSSIBLE SUNDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, May 10, 7:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
734 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG LEAVENWORTH 39.31N 94.92W
05/10/2014 LEAVENWORTH KS EMERGENCY MNGR
LARGE TREE DOWN NEAR 10TH AND SPRUCE CITY.
&&
PMURRAYLocal storm report, May 10, 7:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TORNADO 4 ENE MARSHALL 39.14N 93.13W
05/10/2014 SALINE MO STORM CHASER
RAIN WRAPPED TORNADO STILL REPORTED ON GROUND.
&&
MELLLocal storm report, May 10, 7:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND GST DEARBORN 39.52N 94.77W
05/10/2014 E60 MPH PLATTE MO PUBLIC
ESTIMATED 50 TO 60 MPH
&&Local storm report, May 10, 8:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
801 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 3 SSE ANABEL 39.71N 92.33W
05/10/2014 MACON MO EMERGENCY MNGR
SHINGLES OFF ROOF AND A FEW TREES DOWN...POSSIBLE TORNADO
DAMAGE
0700 PM HAIL 3 SSE ANABEL 39.71N 92.33W
05/10/2014 E2.25 INCH MACON MO EMERGENCY MNGR
DELAYED REPORT
0740 PM TSTM WND DMG 5 E MARSHALL 39.12N 93.11W
05/10/2014 SALINE MO STORM CHASER
ROOF DAMAGE..SHINGLES OFF...AND MULTIPLE LARGE TREES DOWN
OR UPROOTED
&&
LAFLINLocal storm report, May 10, 8:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND GST 3 NE DEARBORN 39.56N 94.73W
05/10/2014 E60 MPH BUCHANAN MO TRAINED SPOTTER
ESTIMATED 50-60 MPH WIND GUST. ALSO PEA TO DIME SIZED
HAIL.
&&
MELLLocal storm report, May 10, 8:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND GST STEWARTSVILLE 39.75N 94.50W
05/10/2014 E50 MPH DEKALB MO EMERGENCY MNGR
&&
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 47 min |
| May 10, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Clinton, Platte | 43 min |
| May 10, 7:28 PM CDT | Tornado Warning | EAX | Chariton, Howard, Saline | 32 min |
| May 10, 7:51 PM CDT | Tornado Warning | EAX | Cooper, Howard, Saline | 24 min |
| May 10, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Platte | 50 min |
| May 10, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 22 min |
| May 11, 12:56 AM CDT | Special Weather Statement | EAX | Atchison | 34 min |
| May 11, 1:04 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 26 min |
| May 11, 8:16 AM CDT | Special Weather Statement | EAX | Atchison | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.